Alert archive / New York / Wind Advisories in 2013

Wind Advisory 6, NWS Binghamton, NY

November 10, 201310 counties in New York

NWS Binghamton, NY issued this wind advisory at Nov 10, 2013, 3:45 AM EST for 10 counties in New York. It took effect at Nov 10, 2013, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2013, 3:45 AM EST (08:45 UTC)
In effect from
Nov 10, 2013, 10:00 AM EST
Expired
Nov 10, 2013, 7:00 PM EST
In force
9 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WWUS71 KBGM 100845
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 AM EST SUN NOV 10 2013


NYZ009-015>018-022-023-025-036-037-044-110000-
/O.NEW.KBGM.WI.Y.0006.131110T1500Z-131111T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA...
ONEIDA...UTICA...ROME...CORTLAND
345 AM EST SUN NOV 10 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING. 

* LOCATIONS...PORTIONS OF THE CENTRAL SOUTHERN TIER...FINGER
  LAKES...AND MOHAWK VALLEY REGIONS OF NEW YORK.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS REACHING 40 TO 50 MPH.

* TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING.

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH SPORADIC
  POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
2 follow-up statements
880 
WWUS71 KBGM 101704
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1204 PM EST SUN NOV 10 2013

NYZ009-015>018-022-023-025-036-037-044-110000-
/O.CON.KBGM.WI.Y.0006.000000T0000Z-131111T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA...
ONEIDA...UTICA...ROME...CORTLAND
1204 PM EST SUN NOV 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* LOCATIONS...PORTIONS OF THE CENTRAL SOUTHERN TIER...FINGER 
  LAKES...AND MOHAWK VALLEY REGIONS OF NEW YORK. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS REACHING 40 TO 50 MPH.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH 
  SPORADIC POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

HEDEN
567 
WWUS71 KBGM 102038
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EST SUN NOV 10 2013

NYZ009-015>018-022-023-025-036-037-044-110000-
/O.CON.KBGM.WI.Y.0006.000000T0000Z-131111T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA...
ONEIDA...UTICA...ROME...CORTLAND
338 PM EST SUN NOV 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* LOCATIONS...PORTIONS OF THE CENTRAL SOUTHERN TIER...FINGER 
  LAKES...AND MOHAWK VALLEY REGIONS OF NEW YORK. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH 
  SPORADIC POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

HEDEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Nov 10, 2:07 AM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Nov 10, 2:07 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 AM EST SUN NOV 10 2013

.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH THE REGION TODAY BRINGING GUSTY
WINDS AND SPOTTY RAIN SHOWERS. SCATTERED MIXED RAIN AND SNOW
SHOWERS WILL LINGER BEHIND THE FRONT THIS EVENING FOR SOME PARTS
OF CENTRAL NEW YORK. LATE MONDAY...A STRONGER COLD FRONT WILL DROP
THROUGH WITH A BETTER CHANCE FOR RAIN AND SNOW SHOWERS. THIS WILL
LEAVE TEMPERATURES QUITE COLD FOR TUESDAY AND WEDNESDAY WITH
MAINLY 30S FOR HIGHS.

&&

.NEAR TERM /THROUGH TONIGHT/...
2 AM UPDATE...
PROBLEM OF THE DAY IS POTENTIAL FOR GUSTY WINDS AS A COLD FRONT
ZIPS THROUGH THE REGION. ASSOCIATED LOW PRESSURE CENTER IS JUST
NORTH OF GEORGIAN BAY...WHICH WILL TRACK ACROSS NEW ENGLAND BY
EVENING. QUICK MOVEMENT OF THE LOW...AND STEEPENING LOW LEVEL LAPSE
RATES THIS AFTERNOON WITH COLD AIR ADVECTION...WILL MIX DOWN SOME
PRETTY STOUT WIND GUSTS. BUFKIT PROFILES SUGGEST 35-45 KT GUSTS
QUITE ATTAINABLE FROM CENTRAL SOUTHERN TIER THROUGH LAKE PLAIN.
FOR THIS TYPE OF EVENT...IT IS COMMON FOR THE WIND TO ALSO ENHANCE
DOWN THE MOHAWK VALLEY. BY 4 AM WILL MAKE FINAL DECISION ON WHICH
ZONES WILL BE INCLUDED IN A WIND ADVISORY...FOR WHERE GUSTS ARE
EXPECTED TO BE FREQUENTLY REACHING AT LEAST 40 MPH. DAYTIME HIGHS
MAINLY IN THE 40S SHOULD OCCUR BY LATE MORNING/MIDDAY FOLLOWED BY
DROPOFF IN AFTERNOON DUE TO COLD AIR ADVECTION. LOWER REACHES OF
DELAWARE VALLEY IN SULLIVAN/PIKE COUNTIES COULD REACH AROUND 50
DEGREES OR SO.

WHILE THIS SYSTEM HAS A GOOD WIND FIELD...MOISTURE IS ANOTHER
STORY. AS ONE CAN SEE VIA WATER VAPOR IMAGERY...SOUTH OF THE LOW
PRESSURE TRACK THERE IS VERY LIMITED MOISTURE. I ONLY HAVE SLIGHT
TO LOW CHANCE POPS FOR MAJORITY OF THE AREA. EXCEPTION WILL
BE NORTH OF NY THRUWAY MID AFTERNOON THRU EARLY EVENING...WHERE
FLOW DOWN LONG AXIS OF LAKE ONTARIO CONNECTING UPSTREAM TO
GEORGIAN BAY...SHOULD EASILY MANAGE TO DEVELOP LAKE EFFECT
SHOWERS. THUS LIKELY TO CATEGORICAL POPS THERE. THAT BEING
SAID...TEMPERATURES WILL NOT BE SUPPORTIVE OF SNOW FOR ALMOST THE
ENTIRE TIME. BY THE TIME MIXING OR CHANGEOVER IS MORE
FEASIBLE...DEPTH OF MOISTURE WILL BE COLLAPSING. SNOW
ACCUMULATIONS EXPECTED ONLY ON THE ORDER OF A FEW TENTHS OF AN
INCH AT HIGHEST ELEVATIONS OF ONEIDA COUNTY...AND PERHAPS ALSO A
LIGHT SKIFF FOR THE RIDGES OF CORTLAND COUNTY TO THE WESTERN
CATSKILLS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
LATE MONDAY MORNING SFC LOW WILL MOVE NE AND TRAVEL ALONG THE
COAST OF NEW BRUNSWICK. BEHIND THE LOW SFC HIGH PRESSURE WILL
START TO BUILD IN FROM THE SW. AS THIS SFC RIDGE STARTS TO BUILD
IN FROM THE SW... THE MSLP WILL TIGHTEN ACROSS THE AREA PRODUCING
GUSTY WINDS. WINDS GUSTS MAY REACH 25 MPH THROUGH MUCH OF THE
AFTERNOON.

THE MAIN FOCUS OF THE SHORT TERM FORECAST IS A POTENT UPPER LEVEL
LOW THAT WILL START TO DIG SOUTHWARD KICKING THE RIDGE EASTWARD
BRINGING A VERY STRONG COLD FRONT ACROSS THE AREA. THIS FRONT WILL
BRING THE COLDEST AIR OF THE SEASON INTO NY/PA. GUIDANCE MODELS
STILL DISAGREEING ON WHEN TO BRING THE COLD FRONT THROUGH. ALL
AGREE TO BRING THE FRONT THROUGH 06Z TUESDAY. THE GFS IS STILL THE
FASTEST... FOLLOWED BY CMC... THEN ECMWF... THEN THE NAM. WENT
WITH A BLEND OF THE CMC...ECMWF... AND GFS AS THE NAM MAY BE TOO
SLOW WITH THE TIMING OF THE FROPA. 850MB TEMPS BEHIND THE FRONT
WILL BE AROUND -12 DEGREES CELSIUS MAKING TUESDAY A VERY CHILLY
DAY. THE HIGH FOR THE DAY WILL BE REACHED EARLY IN THE DAY. WINDS
WILL BE GUSTY THROUGH THE AFTERNOON MAKING THIS DAY A TRUE TASTE
OF WINTER. RAIN AND SNOW SHOWERS WILL BE POSSIBLE WITH THE FROPA.
SHOWERS WILL FIRST START AS RAIN THEN TRANSITION TO SNOW.
ACCUMULATIONS WITH THIS FROPA WILL BE SMALL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
200 PM UPDATE...

MAIN THEMES HOLD TRUE WITH THE 12Z RUNS OF BOTH THE EURO AND GFS.
A SHOT OF COLD AIR QUICKLY MOVES OUT...HIGH PRESSURE DOMINATES
THE END OF THE WEEK...AND OUR STORM TO WATCH FROM JUST DAYS AGO
REMAINS OUT TO SEA.

THE CORE OF THE COLD AIR IN THE LONG TERM WILL BE OVER US AT 12Z
WEDNESDAY WITH 850 TEMPS ON BOTH THE EURO AND GFS IN THE MID TEENS
BELOW ZERO (-12C). WITH A NORTHWEST FLOW SOME LAKE EFFECT SNOW MAY
LINGER INTO LATE TUESDAY NIGHT BUT RIDGING AND DRY AIR WITH A
FAIRLY LIMITED FETCH WILL BEGIN TO TAKE ITS TOLL ON ENDING LAKE
POTENTIAL. BEYOND THAT HIGH PRESSURE WILL MOVE THROUGH THE OHIO
VALLEY AND INTO THE MID ATLANTIC AND CONTROL OUR WEATHER. AS A
RESULT AN EXTENDED PERIOD OF DRY WEATHER IS EXPECTED THROUGH
FRIDAY WITH GRADUALLY WARMING TEMPS AS 850S CLIMB ABOVE 0C. FOR
NOW FOLLOWED WPC GUIDANCE AND CAPPED TEMPS IN THE UPPER 40S. IF
THE MODELS HOLD TRUE WITH 850 TEMPS CLOSER TO +2C OR +3C...50S
WILL BE MORE LIKELY FOR HIGHS.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE PASSING NORTH OF OUR REGION WILL BRING GUSTY WINDS TO
THE TERMINALS TODAY AND TONIGHT. WEST WINDS WILL GUST BETWEEN 20
AND 30 KNOTS LATE THIS AFTERNOON AND THIS EVENING, ESPECIALLY FROM
ITHACA TO SYRACUSE AND ROME.

IT IS POSSIBLE THAT WIND SHEAR COULD EXCEED 20 KTS IN THE LOWEST
2000 FEET AFTER SUNSET. THE BEST CHANCE FOR WIND SHEAR WOULD BE
BETWEEN 0Z AND 6Z. WE WILL CONTINUE TO MONITOR.

THE NORTHERN TERMINALS COULD ALSO EXPERIENCE A MIX OF SNOW AND
RAIN SHOWERS LATE TODAY AND EARLY THIS EVENING, WITH A POSSIBILITY
FOR BRIEF MVFR RESTRICTIONS.

OUTLOOK...

MON...VFR.

MON NGT...POTENTIAL FOR MVFR IN -SHRA/-SHSN.

TUE/WED...MVFR POSSIBLE CNTRL NY TERMINALS IN -SHSN.

THUR...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...KAH
LONG TERM...HEDEN
AVIATION...DJP
Hazardous weather outlook, Nov 9, 2:37 PM EST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
237 PM EST SAT NOV 9 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-101945-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
237 PM EST SAT NOV 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.